• question-icon

    Suggest treatment for persistent shoulder pain

default
Posted on Mon, 24 Jul 2017 in General Health
Question: What are the side effects of Statin meds? I have shoulder pain which is fairly sudden. I started statins in December but would like to rule that out if this is not a symptom of statin side effects.
doctor
Answered by Dr. Panagiotis Zografakis 17 minutes later
Brief Answer:
if the pain is clearly localized then I doubt its the statin

Detailed Answer:
Hello,

if you've developed pain in your whole body then statin is a potential cause. If the pain is clearly confined to a limited area (like the shoulder) and particularly if it's elicited with certain movements then this is probably an injury. The shoulder is a commonly affected joint that may cause chronic pain and disability (depending on the severity).

If the symptoms started with the statin then this is another clue for the diagnosis. Checking your CPK levels may help to diagnose some cases. A high CPK level may indicate muscular damage.

If the CPK is low, muscular pain due to the statin cannot be excluded. Stopping the drug may cause relief but in some patients the pain may persist for many weeks, so this is not a useful clue for the diagnosis.

Sudden onset of pain is usually caused by injuries.

The orthopedics specialist should evaluate all the clues I've mentioned and the data from clinical examination and decide whether further investigation is required (with an X-ray and MRI) or the drug has to be blamed...

I hope you find my comments helpful!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 3 minutes later
Thank you. I am athletic and swim, lift weights, run, etc. I think I probably injured it. I will follow up with my MD and see what he says. Meanwhile, I am moving int a new home and using it. We'll see how that goes....
Thanks again!
doctor
Answered by Dr. Panagiotis Zografakis 1 minute later
Brief Answer:
an injury is more likely...

Detailed Answer:
You're welcome!

The injury scenario is more likely. I agree with your decision to follow up with your MD.

Best wishes!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3691 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Muscular pain

doctor1 MD

I have terrible muscle pain . I have been taken off my statin which I had taken for ten years I started topomax 100 mg about 2 weeks ago for...

doctor1 MD

I've had a pain in my mid back, more towards the left. It feels like a muscle and sometimes is a burning pain that radiates to my stomach. What...

doctor1 MD

Hi. A few days ago I started having pretty severe chest heaviness/pressure, neck pain , and bilateral shoulder pain . I am 27 years old. I have not...

Get personalised answers from verified doctor in minutes across 80+ specialties

173 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2